Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 12, 2000, 7:25 AM CDT for Sauk County, Wisconsin. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 7:25 AM CDT (12:25 UTC)
- Expired
- May 12, 2000, 8:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sauk County, WI
The radar
The La Crosse radar (KARX), 61 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:38 AM CDT | Hail 2.5 | Hub City, WI | |
| May 12, 8:05 AM CDT | Hail 0.88 | Reedsburg, WI | |
| May 12, 8:12 AM CDT | Hail 0.75 | Lake Delton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2044 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 121226 SVRMKE WIC111-121315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 725 AM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 815 AM CDT * AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL LOCATED 21 MILES WEST OF LIME RIDGE...OR 13 MILES NORTHWEST OF RICHLAND CENTER...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LA VALLE BY 745 AM CDT. LOGANVILLE BY 750 AM CDT. REEDSBURG BY 755 AM CDT. LAKE DELTON BY 805 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! DAVIS LAT...LON 4344 9118 4327 9112 4348 8971 4374 8980 DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:31 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 12, 3:31 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CDT FRI MAY 12 2000 FCST FOCUS ON TSTMS TODAY. WMFNT PROVIDED FOR SVR TSTMS YESTERDAY AS SRN WI REMAINS IN WM MOIST AMS TODAY. WL STILL SEE CHANCE FOR SHOWERS AND TSTMS UNTIL SFC WMFNT/CDFNT AND MID LVL TROF MOV THRU BY THIS EVENING. TSTMS TODAY COULD FIRE UP AHD OF AND ALONG BNDRYS. LWR CAPES AND LIS INDICATE LITTLE POT FOR SVR TSTM DEV...HOWEVER STILL TOO EARLY TO COMPLETELY RULE OUT. ALL MDLS IN GUD AGREEMENT IN TIMING OF SFC FNT AND MID LVL TROF MOVG THRU WI. ETA MDL SVR INDICES LWR THAN NGM WITH SFC CAPES 1000 TO 1500 AND BEST LIS OF -2 TO -4 AND 100 SRH. NGM SFC CAPES OF 1500 TO 2500 AND LIS OF -4 TO -6 SUGGEST BETTER CHANCE FOR MORE SVR TSTM DEV IN SERN WI LATE AFT/EVENING HRS. BASED ON RECENT TSTMS DEV YESTERDAY MORE STABLE ETA MDL SEEMS LIKE THE MDL OF CHOICE AS SVR TSTM FOCUS SHIFTS TO THE SOUTH. ONCE THE LO CLRS WI TONITE...HI PRES BLDS OVR PLAINS AND WX BECOMES CALMER AND COOLER FOR THE WEEKEND. UWNMS...SIM TO OTR MDLS ON MVMNT OF CDFNT. HOWEVER CAPES CLOSER TO NGM MDL. .MKX...NONE. PK/SD
In the hours before
Local storm report, May 12, 1:36 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
136 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM REESEVILLE WI .75 INCH HAIL
05/11/00 DODGE REPORTED BY HAM RADIO
OPERATOR.
1120 PM WATERTOWN WI 60 MPH TSTM GUST
05/11/00 JEFFERSON REPORTED BY STORM
SPOTTER.
1128 PM WATERTOWN WI .75 INCH HAIL
05/11/00 JEFFERSON REPORTED BY STORM
SPOTTER.
1131 PM WEST BEND WI 1.75 INCH HAIL
05/11/00 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1131 PM ALLENTON WI WIND DAMAGE
05/11/00 WASHINGTON SHEDS BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1143 PM MADISON WI WIND DAMAGE
05/11/00 DANE BRANCHES DOWN. REPORTED
BY STORM SPOTTER.
1146 PM WATERTOWN WI 65 MPH TSTM GUST
05/11/00 JEFFERSON REPORTED BY STORM
SPOTTER.
1151 PM MARSHALL WI 60 MPH TSTM GUST
05/11/00 DANE REPORTED BY HAM RADIO
OPERATOR.
1215 AM DELAFIELD WI 60 MPH TSTM GUST
05/12/00 WAUKESHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1228 AM SULLIVAN WI .75 INCH HAIL
05/12/00 JEFFERSON REPORTED BY STORM
SPOTTER.
1228 AM HARTLAND WI 75 MPH TSTM GUST
05/12/00 WAUKESHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1232 AM WAUKESHA WI 60 MPH TSTM GUST
05/12/00 WAUKESHA NUMEROUS TREES AND
POWER LINES DOWN
THROUGHOUT THE N HALF
OF THE COUNTY. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1242 AM BIG BEND WI 62 MPH TSTM GUST
05/12/00 WAUKESHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1243 AM WAUKESHA WI 70 MPH TSTM GUST
05/12/00 WAUKESHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1243 AM OAK CREEK WI 75 MPH TSTM GUST
05/12/00 MILWAUKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0101 AM WEST ALLIS WI .75 INCH HAIL
05/12/00 MILWAUKEE REPORTED BY STORM
SPOTTER.
0109 AM UNION GROVE WI .75 INCH HAIL
05/12/00 RACINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0112 AM UNION GROVE WI 1.75 INCH HAIL
05/12/>00 RACINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:23 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 67 min |
| May 11, 10:54 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 66 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 64 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 64 min |
| May 11, 11:22 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 53 min |
| May 11, 11:35 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 55 min |
| May 11, 11:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 65 min |
| May 12, 12:02 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 58 min |
| May 12, 12:21 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 69 min |
| May 12, 12:44 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 61 min |
| May 12, 8:09 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 66 min |
| May 12, 10:37 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 38 min |
| May 12, 11:04 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 56 min |
| May 12, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake | 40 min |
| May 12, 3:55 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.